Wildfire, Garland
- When
- July 4, 5:00 PM CST to 11:00 PM CST
- Where
- Garland forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
4 miles southeast of the Lake Hamilton community. The area affected was around Sundown Mountain Rd.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Sundown Mountain Fire on the 4th burned 260 acres near the Garland/Hot Spring County line, about 3.4 miles southeast of the Lake Hamilton community. The area affected was around Sundown Mountain Rd. and O'Neal Rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 1:19 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 219 PM CDT THU JUL 4 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT OUR UPPER LOW WILL CONTINUE TO MEANDER AROUND A FEW MORE DAYS...WITH SEVERAL WEAK WAVES MOVING AROUND THE PERIPHERY OF IT...GIVING A SMALL CHANCE OF DIURNALLY-DRIVEN CONVECTION EACH DAY. TEMPERATURES WILL CONTINUE TO GRADUALLY WARM THROUGH THE PERIOD. THE LOW WILL GRADUALLY MOVE INTO THE OHIO VALLEY AND GREAT LAKES REGION BY SUNDAY...WITH UPPER RIDGING ATTEMPTING TO BUILD IN BRIEFLY FROM THE WEST. AT THE SAME TIME...TROPICAL MOISTURE ALONG THE GULF WILL MOST LIKELY STAY TO THE SOUTH OF THE REGION THROUGH THE REMAINDER OF THE PERIOD...PREVENTING A DECENT SHOT OF WIDESPREAD RAINFALL. && .LONG TERM...MONDAY THROUGH THURSDAY NOT MUCH CHANGE FOR THE LONG TERM THIS GO ROUND. CONTINUED WITH THE TREND OF HAVING SLIGHT CHANCE POPS DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY...WITH NO PRECIP MENTION OVERNIGHT. KEPT TEMPERATURES AROUND SEASONAL NORMS...WITH HIGHS AROUND OR SLIGHTLY OVER 90 DEGREES. PATTERN WISE...ZONAL FLOW WILL EXIST ACROSS THE NORTHERN TIER STATES...WITH INCREASING BERMUDA HIGH PRESSURE INFLUENCE ACROSS THE SOUTHEAST AND GULF STATES. THERE IS SOME UNCERTAINTY IN THE LONG TERM...MAINLY WITH HOW WIDESPREAD RAIN CHANCES WILL BE DUE TO ANY POTENTIAL INFLUENCE FROM THE TROPICS. THE GFS BRINGS THE REMNANTS OF A TROPICAL WAVE/IMPULSE...CURRENTLY OVER THE BAY OF CAMPECHE...NORTH INTO EASTERN TEXAS BY MONDAY. THE GFS HAS WIDESPREAD RAIN ACROSS THE SOUTH AND SOUTHWESTERN HALF OF THE STATE. THE EURO HAS A DIFFERENT OPINION AND KEEPS ANY INFLUENCE STUNTED TO THE SOUTHEAST OF ARKANSAS. THE GFS AND EURO HAVE ANOTHER IMPULSE POSSIBLY AFFECTING ARKANSAS WEATHER ON THURSDAY OR POSSIBLY FRIDAY. FOR NOW...HAVE KEPT THE FORECAST LEANING MUCH MORE TOWARDS THE EURO WHICH HAS CONSISTENTLY BEEN SHOWING DRIER CONDITIONS FOR THE FORECAST AREA THROUGH THE NEXT 7 DAYS. THAT SAID...MOIST SOUTHERLY FLOW THAT WILL BE IN PLACE ACROSS ARKANSAS FROM THIS WEEKEND ONWARD WOULD EASILY SUPPORT AN ISOLATED SHOWER OR TWO EACH AFTERNOON DEPENDING ON WHETHER CONVECTIVE TRIGGER TEMPS CAN BE REACHED. THEY SHOULD AS THEY WILL BE IN THE LOW 90S AND AS SUCH...HAVE SLIGHT CHANCE POPS FURTHER NORTH THAN DRIER EURO WOULD SUPPORT AND EXPECT LESS PRECIP THAN GFS IS SHOWING POTENTIAL FOR. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 59 87 62 88 / 10 20 20 20 CAMDEN AR 59 92 65 91 / 10 20 10 20 HARRISON AR 59 85 62 87 / 10 20 10 10 HOT SPRINGS AR 62 90 66 90 / 10 20 10 20 LITTLE ROCK AR 63 90 66 91 / 10 20 10 20 MONTICELLO AR 61 91 67 91 / 10 20 20 30 MOUNT IDA AR 59 90 61 89 / 10 20 10 10 MOUNTAIN HOME AR 58 86 61 88 / 10 20 10 20 NEWPORT AR 61 87 64 88 / 10 20 20 30 PINE BLUFF AR 61 89 67 89 / 10 20 20 30 RUSSELLVILLE AR 59 90 60 90 / 10 20 10 10 SEARCY AR 60 90 64 89 / 10 20 20 20 STUTTGART AR 63 88 67 89 / 10 20 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 4 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION..MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING HOURS EACH DAY. WITH PLENTY OF MOISTURE ACROSS THE REGION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451519, 451520.